MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PRIMARY HEMI MANDIBULAR RECONSTRUCTION PLATE, LEFT, 5+17-HOLES, WITH TEMPLATE; IMPLANT

STRYKER LEIBINGER FREIBURG PRIMARY HEMI MANDIBULAR RECONSTRUCTION PLATE, LEFT, 5+17-HOLES, WITH TEMPLATE; IMPLANT
Model Number 55-15922
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Not available for return.
 
Event or Problem Description
It was reported that the plate was discovered as broken postoperatively and the surgeon performed a revision surgery to replace the plate.
 
Additional Manufacturer Narrative
The reported event (plate breakage) could be confirmed as a post-op image was provided by the customer for review.As described in the reported event, the patient had squamous cell carcinoma.The mass was removed on (b)(6) 2021 initially.On (b)(6) 2021, following the tumor resection, reconstruction surgery was performed using the reported plate (55-15922).On (b)(6) 2021, the plate was found to be broken.In an email it was mentioned that, "we confirmed that the plate used was 55-15922.Thickness 1.5mm.The other specification 55-28922 was registered in china mainland.Thickness 2.8mm.Because it is too thick.So, the user selected the catalog 55-15922 to be used.¿correspondence showed that the plate is still implanted.The explanation date is currently unknown.This case was presented to stryker¿s medical expert, as the use of primary reconstruction plates for secondary reconstruction may have influenced the breakage.He stated that it looks like a primary reconstruction plate (gold) was used instead of a silver reconstruction plate to bridge gaps after bone grafting.If that¿s true then it was the wrong plate according to the indications.In the related instructions for use (ifu ¿ 90-01939 rev.8), the following references are stated: " 2.Contraindications (¿) secondary reconstructions with universal primary recon plates (gold colored).(¿) plate warnings and precautions (¿) primary reconstruction (gold color) plates are not intended for use in secondary reconstruction applications.Use of such may result in excessive plate loading and premature failure.(¿)¿.Conclusively, the root cause of the postoperative plate breakage can be attributed to an off-label use.The device, intended for primary reconstruction, was used for secondary reconstruction.The device history records for the catalog # 55-15922, lot code # 1000409509 indicate (b)(4) units were manufactured to specification, accepted into final stock and sent out on 2020-jun-03 with no reported discrepancies.Based on statistical evaluation, there is no indication for an incorrectly working product or any systematic design, material or manufacturing related issue.Therefore, no further corrective and / or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.
 
Event or Problem Description

Brand Name
PRIMARY HEMI MANDIBULAR RECONSTRUCTION PLATE, LEFT, 5+17-HOLES, WITH TEMPLATE
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
rylee koole
boetzingerstr. 41
freiburg D-791-11
GM   D-79111
76145120
MDR Report Key12627663
Report Number0008010177-2021-00045
Device Sequence Number1468220
Product Code JEY
UDI-Device Identifier04546540356406
UDI-Public04546540356406
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K014263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55-15922
Device Catalogue Number55-15922
Device Lot Number1000409509
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2021
Supplement Date Received by Manufacturer10/08/2021
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date03/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown